Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 32, NWS Key West, FL

August 29, 2014

NWS Key West, FL issued this small craft advisory at Aug 29, 2014, 4:25 PM EDT. It took effect at Aug 29, 2014, 6:00 PM EDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2014, 4:25 PM EDT (20:25 UTC)
In effect from
Aug 29, 2014, 6:00 PM EDT
Expired
Aug 31, 2014, 10:33 PM EDT
In force
53 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS72 KKEY 292025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EDT FRI AUG 29 2014

GMZ034-054-055-074-075-300430-
/O.NEW.KKEY.SC.Y.0032.140829T2200Z-140830T1000Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EDT FRI AUG 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS SURROUNDING THE DRY TORTUGAS...AND ALSO
FOR THE WESTERN FLORIDA STRAITS. 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE AFFECTED WATERS...AND SEAS AS HIGH AS 8 FEET
  WILL BUILD WITHIN THE GULFSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
9 follow-up statements
476 
WHUS72 KKEY 300233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT FRI AUG 29 2014

GMZ034-054-055-074-075-301000-
/O.CON.KKEY.SC.Y.0032.000000T0000Z-140830T1000Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 PM EDT FRI AUG 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE FLORIDA STRAITS WEST OF THE SEVEN MILE
  BRIDGE...AND GULF WATERS AROUND THE DRY TORTUGAS. SEAS AS HIGH AS
  8 FEET WILL BUILD WITHIN THE GULFSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
535 
WHUS72 KKEY 300828
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EDT SAT AUG 30 2014

GMZ034-054-055-074-075-301430-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140830T1500Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 AM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND
  DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET WILL BUILD IN
  THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. 
&&

$$

KASPER
878 
WHUS72 KKEY 301416
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EDT SAT AUG 30 2014

GMZ034-054-055-074-075-302030-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140830T2100Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...


* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND
  DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET WILL PREVAIL IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
088 
WHUS72 KKEY 302025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EDT SAT AUG 30 2014

GMZ044-310300-
/O.EXB.KKEY.SC.Y.0032.000000T0000Z-140831T0300Z/
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
425 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL WEST OF THE SEVEN MILE BRIDGE.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS HAWK CHANNEL. SEAS AS HIGH AS 5 FEET WILL PREVAIL
  NEAR THE REEF TRACT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ034-054-055-074-075-310300-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140831T0300Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...
EVENING...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL 
  PREVAIL ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE 
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO 
  AROUND DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET WILL 
  PREVAIL IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
260 
WHUS72 KKEY 310211
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1011 PM EDT SAT AUG 30 2014

GMZ043-053-073-310900-
/O.EXB.KKEY.SC.Y.0032.000000T0000Z-140831T0900Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1011 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS EAST OF THE
MIDDLE KEYS.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL 
  PREVAIL ACROSS HAWK CHANNEL. SEAS AS HIGH AS 5 FEET WILL 
  PREVAIL NEAR THE REEF TRACT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ034-044-054-055-074-075-310900-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140831T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1011 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS HAWK CHANNEL. SEAS AS HIGH AS 5 FEET WILL PREVAIL
  NEAR THE REEF TRACT WITH SEAS IN THE STRAITS AS HIGH AS 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

DEVANAS
869 
WHUS72 KKEY 310829
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EDT SUN AUG 31 2014

GMZ043-044-053-073-310930-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-140831T0900Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
429 AM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR HAWK CHANNEL BETWEEN CRAIG KEY
AND HALFMOON SHOAL...AS WELL AS THE STRAITS OF FLORIDA FROM CRAIG KEY
TO THE WEST END OF THE SEVEN MILE BRIDGE.

$$

GMZ034-054-055-074-075-311430-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140831T1500Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
429 AM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND
  DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
997 
WHUS72 KKEY 311418
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1018 AM EDT SUN AUG 31 2014

GMZ034-054-055-074-075-312030-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140831T2100Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1018 AM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND
  DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

FUTTERMAN
544 
WHUS72 KKEY 311824
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
224 PM EDT SUN AUG 31 2014

GMZ033-053-073-010400-
/O.EXB.KKEY.SC.Y.0032.000000T0000Z-140901T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
224 PM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE
  EXPECTED ACROSS THE STRAITS OF FLORIDA FROM CRAIG KEY WESTWARD TO
  THE SEVEN MILE BRIDGE...AS WELL AS OVER THE EXTREME SOUTHEASTERN
  GULF OF MEXICO AROUND DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8
  FEET ARE EXPECTED IN THE GULF STREAM OFF OF THE MIDDLE KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ034-054-055-074-075-010400-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-140901T0400Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
224 PM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE STRAITS OF FLORIDA WEST OF THE SEVEN MILE
  BRIDGE...AND OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND
  DRY TORTUGAS NATIONAL PARK. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$

FUTTERMAN
680 
WHUS72 KKEY 010233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT SUN AUG 31 2014

GMZ033-034-053>055-073>075-010345-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-140901T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 PM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED OVER THE COASTAL WATERS PREVIOUSLY COVERED BY
THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT EXERCISE CAUTION
WILL BE ADVISED FOR THE WATERS OF THE FLORIDA STRAITS SOUTH OF THE
MIDDLE AND UPPER KEYS AS WINDS WILL REMAIN 15 TO 20 KNOTS OVERNIGHT.

$$

DEVANAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 2:15 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 29, 2:15 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
215 PM EDT FRI AUG 29 2014

.DISCUSSION...A DEEP LAYERED RIDGE HAS BUILT ACROSS THE NORTHWEST
ATLANTIC...AS A RESULT...EAST TO SOUTHEAST BREEZES ARE FRESHENING.
WINDS AT THE AREA C-MANS ARE NEAR 15 KNOTS. A RECENT ASCAT ACROSS THE
BAHAMAS PORTRAYS A SWATH OF NEAR 20 KNOTS APPROACHING. FINALLY...UP
STREAM CLOUD ELEMENTS ACROSS THE CAY SAL BANK ARE MOVING AT NEARLY 20
KNOTS. THIS MORNING'S RAOB OBSERVATION...CURRENT SATELLITE BASED
SOUNDINGS...AND MIMIC TPW LOOPS INDICATE A DRIER AND MORE INHIBITIVE
ATMOSPHERE IS FILTERING INTO THE FLORIDA KEYS. A FEW SHOWERS HAVE
PERSISTED WITHIN THE CONVERGENT FLOW AHEAD OF THE INCREASING
WINDS...BUT NOTHING WIDESPREAD...NOR DEEP.

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE GRADIENT ALONG THE
SOUTHWESTERN FLANK OF THE SUBTROPICAL RIDGE WILL TIGHTEN
TONIGHT...AND REMAIN TIGHT THROUGH AT LEAST SUNDAY. IN CONCERT WITH
THIS SETUP...A TROPICAL WAVE...CURRENTLY SOUTH OF EASTERN CUBA...WILL
SLIDE TO THE WEST THROUGH THE CARIBBEAN. THUS...THE STRONGEST MASS
SUPERHIGHWAY WILL RESULT AS THIS WAVE PASSES TO OUR SOUTH ON
SATURDAY. DUE TO THE DRY AND INHIBITIVE AIR ABOVE 850 MB...RAIN
CHANCES WILL BE SQUELCHED. MINOR UNDULATIONS IN THE LOW LEVEL FLOW
WILL RESULT IN SWATHS OF CONVERGENT SHOWERS...SO WE HAVE NOT REMOVED
POPS COMPLETELY. HIGH TEMPERATURES WILL BE NEAR NORMAL...WHILE
OVERNIGHT LOWS WILL BE ABOVE NORMAL.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...THE GRADIENT WILL GRADUALLY
RELAX MONDAY OR MONDAY NIGHT. AS THE GRADIENT RELAXES...MESOSCALE
PROCESSES WILL CREEP BACK IN. MAIN FEATURES IN THE LONG TERM PATTERN
INCLUDE AN APPROACHING TUTT MONDAY NIGHT...ITS AXIS NEAR ANDROS
WEDNESDAY NIGHT...AND SLOWLY FILLS THURSDAY NIGHT. AN INVERTED TROUGH
IN THE EASTERLIES WILL APPROACH WEDNESDAY...AXIS THURSDAY...AND ITS
BACK SIDE WILL BE THROUGH ON THURSDAY NIGHT. THE LOW LEVEL REFLECTION
OF THIS TROUGH IS NOT AGREED UPON BY AVAILABLE GUIDANCE.
NEVERTHELESS...WE HAVE RETAINED THE PREVIOUSLY INTRODUCED WINDOW OF
40 PERCENT POPS...FOLLOWED BY NEAR CLIMO POPS THURSDAY NIGHT AND
FRIDAY.

&&

.MARINE...THE SUBTROPICAL RIDGE WILL EXPAND ACROSS THE FLORIDA
PENINSULA TONIGHT...RESULTING IN FRESH EASTERLY BREEZES THROUGH
SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE
WESTERN FLORIDA STRAITS AND THE GULF WATERS SURROUNDING THE DRY
TORTUGAS...TONIGHT THROUGH AT LEAST SATURDAY NIGHT. BREEZES MAY
SLACKEN ON MONDAY OR MONDAY NIGHT.

&&

.AVIATION...UNTIL 12Z/30TH...OUTSIDE OF A FEW BRIEF MVFR CEILINGS
NEAR 025...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON
TERMINALS. EAST TO SOUTHEAST WINDS OF AROUND 10 KNOTS WITH OCCASIONAL
GUSTS NEAR 15 KNOTS WILL INCREASE TO BETWEEN 10 AND 15 KNOTS WITH
GUSTS NEAR 20 KNOTS THIS EVENING OR EARLY TONIGHT.

&&

.CLIMATE...ON THIS DATE IN KEYS WEATHER HISTORY...1977...3.29 INCHES
OF RAIN FELL AT KEY WEST. THIS SET THE DAILY RECORD RAINFALL ON
AUGUST 29TH FOR KEY WEST. RAINFALL RECORDS FOR KEY WEST DATE BACK TO
1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  85  90  85  90 / 10 10 20 20
MARATHON  84  92  84  92 / 10 10 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY
     FOR GMZ034-054-055-074-075.

&&

PUBLIC/MARINE.........CLR
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Aug 29, 5:11 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
511 AM EDT FRI AUG 29 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-300915-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
511 AM EDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS...AS
WELL AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS TODAY AND
TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. THE PRIMARY
THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE WATERS OF THE FLORIDA
STRAITS SATURDAY AND SATURDAY NIGHT. SUSTAINED WINDS MAY REACH NEAR
20 KNOTS WHICH WILL RESULT IN BUILDING SEAS TO 4 TO 7 FEET. THE AREA
THAT WOULD BE MOST EFFECTED WILL BE SOUTH OF HAWK CHANNEL AND THE DRY
TORTUGAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.